Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Homogeneous continua in Euclidean $ (n+1)$-space which contain an $ n$-cube are locally connected


Author: Janusz R. Prajs
Journal: Trans. Amer. Math. Soc. 307 (1988), 383-394
MSC: Primary 54F25; Secondary 54C25, 57N35
MathSciNet review: 936823
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that each homogeneous continuum which topologically contains an $ n$-dimensional unit cube and lies in $ (n + 1)$-dimensional Euclidean space is locally connected.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, A simple closed curve is the only homogeneous bounded plane continuum that contains an arc, Canad. J. Math. 12 (1960), 209–230. MR 0111001
  • [2] Marvin J. Greenberg and John R. Harper, Algebraic topology, Mathematics Lecture Note Series, vol. 58, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1981. A first course. MR 643101
  • [3] Charles L. Hagopian, Homogeneous plane continua, Houston J. Math. 1 (1975), 35–41. MR 0383369
  • [4] K. Kuratowski, Topology. II, PWN, Warszawa, 1968.
  • [5] A. Lelek, On the Moore triodic theorem, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 8 (1960), 271–276. MR 0148023
  • [6] T. Maćkowiak and E. D. Tymchatyn, Continuous mappings on continua. II, Dissertationes Math. (Rozprawy Mat.) 225 (1984), 57. MR 739739
  • [7] S. Mazurkiewicz, Sur les continus homogenes, Fund. Math. 5 (1924), 137-146.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F25, 54C25, 57N35

Retrieve articles in all journals with MSC: 54F25, 54C25, 57N35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0936823-9
Keywords: Continuum, embedding, Euclidean space, homogeneity, local connectedness
Article copyright: © Copyright 1988 American Mathematical Society